Apr 4, 2006
I have been on HIV medication for over 20 years. Had perfectly white teeth and now they are grey and discolored. I have good dental hygiene. Was wondering if the discoloration could be due to long term HIV meds??
Response from Dr. Henry
Good question. I haven't seen much on the long-term effect of any particular HIV medication and tooth discoloration. I also haven't noticed any trend in tooth coloration in my own patients on long-term therapy. HIV + patients generally have an increased rate of gingivitis and associated dental problems which is a separate issue. If any reader of this forum has a reference on HIV drug related tooth abnormalities please post. Some of the HIV drugs (such as AZT or FTC) can cause nail/skin discoloration that sometimes can be manifested in the teeth. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When You Get A Pap Smear Do They Test For Genital Herpes?
- What Percentage Of People Die From Bacterial Vaginosis?
- What If Had Sex After Taking The Pills For Chlamydia?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
- What Is The Normal Range On Herpes 2 Igg Test?
- What Are The Chances Of Getting Herpes When No Outbreaks?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.